So it was an interesting weekend.
Friday night I slept fitfully. Meaning I work up at 4AM, wide awake, unable to get back to sleep. At around 6AM I finally nodded back to sleep, and then woke up at 8AM.
With a lot of blood on my chest.
Seems the line had jiggled around a bit. Now, I've been trained by Bonnie and others to fly into a panic and all I could think of was how much grief they were all going to give me for keeping this stupid line in, however I resisted the urge to panic and calmly told Jill that we probably needed to go to the ER, unless one of our doctor friends could come by and take a look. Fortunately, a surgeon lives about ten houses down the street (truth in advertising: we live in Los Angeles and yes, she is a plastic surgeon and she normally works on something chest-related other than central veinous catheters). This woman was kind enough to take a look, and she told me that the skin was just getting very tired of having the line in there, and a granulated piece of skin probably broke off and let the line jiggle around a bit. She helped me change the dressing, and we cleaned up the blood from the CVL as best we could to cover up the evidence. Hopefully nobody in Arkansas will be the wiser.
Saturday night, I was determined to sleep better. I took an Ambien. I slept very soundly for about three hours. Then I woke up at 4AM, like the walking dead, again unable to sleep. It's becoming a pattern, and as I type this it is 3AM on Monday morning so there's no sign of abatement. Taking the Ambien, though, combined with the inability to sleep, is a real doozy.
The tingling in my feet is still there but it has lessened a little bit. It is most likely the onset of peripheral neuropathy, but I'm not 100% sure because (I'll get to this in a moment) my ankles are so swollen it's hard to even comprehend it, and some of this feeling has to be from the funky cold edema*.
In addition to the tingling, I'm swollen up (despite having been on a reduced dose of Dex, and not having taken it since last Thursday). I still have the rash on my neck from the Dex I took a month ago. Plus I now also have the Thalidomide rash on my face, like last time (BB said "why do people complain about a little rash, it means cancer is dying" so I suppose I will take this rash...except I stopped taking the Thalidomide last Thursday as well after the neuropathy started showing up). Because of the swelling or something else, I also have blurry vision and trouble getting around (I can't bend my ankles, literally).
I will be calling one of the nurses (Melissa, she of the nudist truck driver father story) to give her the rundown on my maladies and see what they suggest. A fellow MM traveller from Australia was kind enough to email me about Alpha Lipoic Acid as a preventative for neuropathy, and I'm definitely going to inquire about this (I'm still using that MetaNx vitamin B compound but one can't have enough preventative medicine where neuropathy is concerned).
Hope you are all sleeping better than I am!
*play on a bad pop song from the 80s, the" funky cold medina." Feel old and pathetic now? Me too.
Monday, June 22, 2009
Subscribe to: Posts (Atom)